Haagerup, Uffe

On the uniqueness of the injective $\mathrm{III}_{1}$ factor

Doc. Math., J. DMV 21, 1193-1226 (2016)


Summary: We give a new proof of a theorem due to Alain Connes, that an injective factor $N$ of type III_1 with separable predual and with trivial bicentralizer is isomorphic to the Araki--Woods type III_1 factor $R$_infty. This, combined with the author's solution to the bicentralizer problem for injective III_1 factors provides a new proof of the theorem that up to *-isomorphism, there exists a unique injective factor of type III_1 on a separable Hilbert space.

Mathematics Subject Classification